MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 8F 35CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 8F 35CM STR; INTRODUCER, CATHETER
Model Number 401835M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after removing the a 8f 35cm str si brite tip sheath and the distal end was checked a frayed damage was confirmed at the tip part.The damage was noticed in the patient.There was no reported patient injury.The sheath was used to remove the optease filter and was unsuccessful.Therefore, it was replaced with a new recommended unknown system and the filter was removed.¿regarding the removal method this was not the recommended, but the doctor did it even though he knew the risk of trouble.¿ the product was stored and prepped as per the instructions for use in the lab.No anomalies were noted when the device was taken out of the package.There was no difficulty experienced in prepping the device.The access site was the femoral arteries.The intended procedure/target lesion was the inferior vena cava for filter removal.There was no difficulty tracking through the vasculature and no unusual force was used at any time during the procedure.The device was removed intact from the patient.The device will not be returned for evaluation as the device was discarded at the hospital.
 
Additional Manufacturer Narrative
As reported, after removing the a 8f 35cm str si brite tip sheath, a frayed condition was confirmed at the tip.The damage was noticed in the patient.There was no reported patient injury.The sheath was used to remove the optease filter and was unsuccessful.Therefore, it was replaced with a new recommended unknown system and the filter was removed.¿regarding the removal method this was not the recommended, but the doctor did it even though he knew the risk of trouble.¿ the product was stored and prepped as per the instructions for use in the lab.No anomalies were noted when the device was taken out of the package.There was no difficulty experienced in prepping the device.The access site was the femoral arteries.The intended procedure/target lesion was the inferior vena cava for filter removal.There was no difficulty tracking through the vasculature and no unusual force was used at any time during the procedure.The device was removed intact from the patient.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 18054601 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿brite tip/distal tip-frayed/split/torn - in patient¿ could not be confirmed.Procedural factors such as exposing the distal tip of the catheter sheath introducer to the fixation barbs on the optease filter may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿the csi is indicated for use in arterial and venous procedures requiring percutaneous introduction of intravascular devices.Possible complications include, but are not limited to air embolism, infection, intimal tear, hematoma at the puncture site, perforation of the vessel wall, thrombus formation.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SI BRITE TIP 8F 35CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13546796
Report Number9616099-2022-05352
Device Sequence Number20089554
Product Code DYB
UDI-Device Identifier10705032000390
UDI-Public10705032000390
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number401835M
Device Catalogue Number401835M
Device Lot Number18054601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/16/2022
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRITE TIP SHEATH; OPTEASE
Patient SexUnknown